# SDR M7KA201610111134

- Difficulty date: October 8, 2016
- Submitted: October 11, 2016
- Operation: Air carrier
- Aircraft: N821MH
- Make and model: Urocop EC 130 B4
- Aircraft serial: 4134
- Aircraft time: 10,418 hours, 21,280 cycles
- Engine: Tmeca ARRIEL2B1
- Engine time: 7,314 hours, 11,472 cycles
- System (JASC): 2913 · Hydraulic Pump (Electric/Engine), Main
- Part: Pump
- Part number: A5026780
- Part serial: 10260508
- Condition: Leaking
- Location: Hyd System
- Part time: 5,698 hours, 11,810 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

DURING ROUTINE INSPECTION, A HYDRAULIC FLUID LEAK WAS NOTED ON THE BELT DRIVEN HYDRAULIC PUMP DRIVE AND A PREVIOUSLY REPAIRED YELLOW TAGGED PUMP ASSEMBLY INSTALLED. THE REPLACEMENT PUMP DRIVE SHAFT LIP SEAL HAD BEEN REPLACED AS PART OF THE REPAIR. A NORMAL GROUND RUN AND LEAK CHECK WAS PERFORMED WITH NO DISCREPANCY NOTED. 
DURING THE OPERATIONAL CHECK FLIGHT THE CREW NOTED THE ILLUMINATION OF THE HYDRAULIC PRESSURE LOSS SEGMENT ON THE CAUTION WARNING PANEL AND PERFORMED AN IMMEDIATE PRECAUTIONARY LANDING. FOLLOWING AIRCRAFT SHUTDOWN AN EXAMINATION OF THE DUAL HYDRAULIC SYSTEM WAS PERFORMED. IT WAS EVIDENT THAT THE BELT DRIVEN HYDRAULIC PUMP INTERNAL “O” RING SEALING OR DRIVE SHAFT LIP SEAL HAD FAILED DURING OPERATION AND THAT THE BELT DRIVEN PORTION OF THE DUAL HYDRAULIC SYSTEM HAD SUFFERED A TOTAL LOSS OF HYDRAULIC FLUID. THE SECONDARY PORTION OF THE DUAL HYDRAULIC SYSTEM, THE MAIN GEAR BOX DRIVEN PUMP AND IT’S FLUID RESERVOIR WERE FOUND IN SERVICEABLE AND FULLY SERVICED CONDITION. ALL FLUID RESIDUE WAS CLEANED AS REQUIRED.  A SERVICEABLE REPLACEMENT BELT DRIVEN HYDRAULIC PUMP WAS INSTALLED AND THE HYDRAULIC FLUID RESERVOIR SERVICED. GROUND RUN AND LEAK CHECK WAS SATISFACTORY AND THE AIRCRAFT OPERATIONAL CHECK FLIGHT COMPLETED WITH THE AIRCRAFT RETURNED TO SERVICE.  THE DEFECTIVE PUMP WAS RETURNED TO THE SHOP FOR DETERMINATION OF LEAK FAILURE ROOT CAUSE. UP TO THIS DATE SEVERAL DOZEN ROUTINE DRIVE SHAFT LIP SEAL REPLACEMENTS WERE COMPLETED PER THE COMPONENT MAINTENANCE MANUAL PREVIOUSLY ON THIS MODEL HYDRAULIC PUMP IN OUR SHOP WITH ONLY MINOR LEAKAGE NOTED DUE TO SHAFT SEAL RUNNING FACE DETERIORATION. THESE PUMPS, WHEN INSTALLED AND FOUND TO BE LEAKING AFTER SEAL REPLACEMENT, ARE ROUTINELY DISCARDED AS BEYOND ECONOMICAL REPAIR. NO LEAK OF THIS MAGNITUDE HAS OCCURRED PREVIOUSLY IN OUR EXPERIENCE WITH THESE PUMPS.
